Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The positive fixed points of Banach lattices

Author: Bruce Christianson
Journal: Proc. Amer. Math. Soc. 107 (1989), 255-260
MSC: Primary 46B30
MathSciNet review: 990419
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ Z$ be a Banach lattice endowed with positive cone $ C$ and an order-continuous norm $ \vert\vert \cdot \vert\vert$. Let $ G$ be a left-amenable semigroup of positive linear endomorphisms of $ Z$. Then the positive fixed points $ {C_0}$ of $ Z$ under $ G$ form a lattice cone, and their linear span $ {Z_0}$ is a Banach lattice under an order-continuous norm $ \vert\vert \cdot \vert{\vert _0}$ which agrees with $ \vert\vert \cdot \vert\vert$ on $ {C_0}$. A counterexample shows that under the given conditions $ {Z_0}$ need not contain all the fixed points of $ Z$ under $ G$, and need not be a sublattice of $ (Z,C)$. The paper concludes with a discussion of some related results.

References [Enhancements On Off] (What's this?)

  • [1] Mahlon M. Day, Normed linear spaces, 3rd ed., Springer-Verlag, New York-Heidelberg, 1973. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 21. MR 0344849
  • [2] C. M. Edwards and M. A. Gerzon, Monotone convergence in partially ordered vector spaces, Ann. Inst. H. Poincaré Sect. A (N.S.) 12 (1970), 323–328 (English, with French summary). MR 268644
  • [3] Helmut H. Schaefer, Banach lattices and positive operators, Springer-Verlag, New York-Heidelberg, 1974. Die Grundlehren der mathematischen Wissenschaften, Band 215. MR 0423039
  • [4] Gerhard Winkler, Choquet order and simplices with applications in probabilistic models, Lecture Notes in Mathematics, vol. 1145, Springer-Verlag, Berlin, 1985. MR 808401

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B30

Retrieve articles in all journals with MSC: 46B30

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society